Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 9, 2005, 6:18 PM EDT for Grafton County, New Hampshire. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2005, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 9, 2005, 7:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Grafton County, NH
The radar
The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:44 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 9, 2:44 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
244 PM EDT THU JUN 9 2005
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
LARGE RIDGE IN THE UPPER ATMOSPHERE WILL BUILD OVER THE AREA TONIGHT
AND FRIDAY. A WEAK FRONTAL BOUNDARY OVER SOUTHERN NEW HAMPSHIRE
WILL LIFT NORTHEAST ACROSS THE GRAY MAINE FORECAST AREA TONIGHT.
SOME SHOWERS AND THUNDERSTORMS WILL RESULT. IN ADDITION WARM
DEWPOINTS OVER THE COLDER OCEAN WILL RESULT IN SEA FOG DEVELOPMENT
TONIGHT. ON FRIDAY QUITE A BIT OF MOISTURE IN THE ATMOSPHERE WILL
RESULT IN CONSIDERABLE CLOUDS AND AGAIN THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS.
&&
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...BERMUDA HIGH IN
CHARGE THROUGH MON WITH ITS WARM TEMPS AND UNCOMFORTABLE
HUMIDITIES. ALSO CHANCE OF SHOWER/TSTORMS ESPECIALLY DURING
THE AFTERNOONS. GFS LONG RANGE BRINGS DOWN A BACKDOOR COLDFRONT
LATER MONDAY INTO TUESDAY AND COOLS THINGS DOWN A BIT AND DROPS
DEWPOINTS BACK DOWN INTO THE 50S.
&&
.AVIATION...VISUAL FLIGHT RULES EARLY TONIGHT EXCEPT BRIEFLY LOWER
IN THUNDERSTORMS. CONDITIONS WILL LOWER TO MARGINAL VISUAL FLIGHT
RULES IN FOG AND HAZE OVERNIGHT WITH INSTRUMENT FLIGHT RULES IN FOG
NEAR THE COAST. CONDIDTIONS WILL IMPROVE TO GENERALLY VISUAL
FLIGHT RULES BY MIDDAY FRIDAY.
&&
.MARINE...WINDS WILL INCREASE TO SMALL CRAFT CRITERIA ON FRIDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ150-170 FROM NOON FRIDAY TO
7 PM FRIDAY.
&&Hazardous weather outlook, Jun 9, 4:31 AM EDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 431 AM EDT THU JUN 9 2005 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-100830- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 431 AM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS TODAY...ESPECIALLY ACROSS SOUTHERN SECTIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 9, 4:44 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 444 PM EDT THU JUN 9 2005 NHZ001>003-092243- NORTHERN COOS NH-NORTHERN GRAFTON NH-SOUTHERN COOS NH- INCLUDING THE CITIES OF...BERLIN...BETHLEHEM...COLEBROOK... LANCASTER...LINCOLN...LITTLETON AND WOODSVILLE 444 PM EDT THU JUN 9 2005 ...THUNDERSTORMS WITH GUSTY WINDS...HAIL AND VERY HEAVY RAINS WILL AFFECT PORTIONS OF NORTHERN NEW HAMPSHIRE BETWEEN 500 PM AND 615 PM... AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN NEW HAMPSHIRE THROUGH LATE THIS AFTERNOON. THE STRONGEST THUNDERSTORMS WILL AFFECT LANCASTER...LITTLETON AND LISBON WITH WIND GUSTS TO 40 MPH...MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THIS MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS. IF YOU PLAN TO BE OUTSIDE THROUGH EARLY THIS EVENING ACROSS NORTHERN NEW HAMPSHIRE... BE ON THE ALERT FOR THREATENING WEATHER. HAYES
Special weather statement, Jun 9, 5:34 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 534 PM EDT THU JUN 9 2005 NHZ002-003-092333- NORTHERN GRAFTON NH-SOUTHERN COOS NH- INCLUDING THE CITIES OF...BERLIN...BETHLEHEM...LANCASTER...LINCOLN... LITTLETON AND WOODSVILLE 534 PM EDT THU JUN 9 2005 ...STRONG THUNDERSTORMS WILL AFFECT GRAFTON AND COOS COUNTY OF NORTHERN NEW HAMPSHIRE THROUGH 715 PM... EXPECT STRONG THUNDERSTORMS TO PRODUCE MARBLE SIZED HAIL...WIND GUSTS TO 45 MPH...AND CLOUD TO GROUND LIGHTNING AS THEY CROSS DALTON...LITTLETON...LISBON AND BATH THROUGH 630 PM. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IS POSSIBLE WITH THESE STORMS. THIS MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE IN COOS OR GRAFTON COUNTY THROUGH EARLY EVENING...BE ON THE ALERT FOR THREATENING WEATHER. HAYES
Special weather statement, Jun 9, 6:09 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 609 PM EDT THU JUN 9 2005 MEZ007-NHZ001-100008- NORTHERN COOS NH-NORTHERN OXFORD ME- INCLUDING THE CITIES OF...COLEBROOK 609 PM EDT THU JUN 9 2005 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN COOS COUNTY NEW HAMPSHIRE AND NORTHERN OXFORD COUNTY MAINE THROUGH 800 PM... EXPECT STRONG THUNDERSTORMS TO PRODUCE MARBLE SIZED HAIL...WIND GUSTS TO 45 MPH AND CLOUD TO GROUND LIGHTNING AS THEY CROSS NORTHERN COOS AND NORTHERN OXFORD COUNTIES. THE STRONGEST STORMS WILL AFFECT COLUMBIA...DIXVILLE NOTCH AND DUMMER BEFORE 630 PM. IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN MAY FALL WITH THESE STORMS. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAM. THESE STORMS WILL THEN AFFECT NORTHERN OXFORD COUNTY AFTER 620 PM. IN THESE AREAS...GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN IS POSSIBLE. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:41 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 34 min |
| Jun 9, 7:49 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 41 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.